Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 7, NWS Boise, ID

March 30, 2011Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Mar 30, 2011, 2:24 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2011, 2:24 PM MDT (20:24 UTC)
Expired
Mar 30, 2011, 8:00 PM MDT
In force
6 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS75 KBOI 302024
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
224 PM MDT WED MAR 30 2011

IDZ016-310200-
/O.NEW.KBOI.WI.Y.0007.110330T2024Z-110331T0200Z/
WESTERN MAGIC VALLEY-
224 PM MDT WED MAR 30 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. 

* TIMING...THROUGH 8PM THIS EVENING. 

* IMPACTS...STRONG WEST WINDS WILL CREATE A TRAVEL HAZARD ON NORTH
  SOUTH HIGHWAYS AS WELL AS ELEVATED ROADS AND STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
1 follow-up statement
597 
WWUS75 KBOI 310136
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
736 PM MDT WED MAR 30 2011

IDZ016-310245-
/O.EXP.KBOI.WI.Y.0007.000000T0000Z-110331T0200Z/
WESTERN MAGIC VALLEY-
736 PM MDT WED MAR 30 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY WILL EXPIRE AT
8 PM MDT THIS EVENING.

WINDS HAVE DIMINISHED TO 15 TO 25 MPH AND WILL STAY IN THAT
RANGE THROUGH THE NIGHT. NO FURTHER IMPACTS ARE ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 30, 10:47 AM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, Mar 30, 10:47 AM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1047 AM MDT WED MAR 30 2011

.DISCUSSION...WARM FRONT CONTINUES PUSHING THROUGH THE AREA WITH
LIGHT AMOUNTS OF RAIN AND SNOW LINGERING ALONG THE FRONT. EXPECTING
TO SEE SUN BREAKS OVER EASTERN OREGON THIS AFTERNOON AND POSSIBLY
DEVELOPING IN SOUTHWEST IDAHO AS WELL. WARMER TEMPERATURES ON TRACK
AS REGION GETS INTO THE WARM SECTOR AIR MASS BEHIND THE WARM
FRONT.

&&

.AVIATION...SCATTERED MVFR/IFR RAIN AND SNOW WILL CONTINUE OVER THE
MOUNTAINS THIS MORNING. CONDITIONS WILL GRADUALLY IMPROVE FROM THE
SOUTHWEST AFTER 18Z...WITH MVFR CONFINED TO THE WEST CENTRAL IDAHO
AND BOISE MOUNTAINS UNTIL AFTER 18Z. SURFACE WINDS WILL BE MODERATE
WESTERLY...INCREASING TO 10-20 KTS WITH GUSTS 25 KTS BY 21Z...THEN
GRADUALLY DIMINISHING AFTER 00Z. WINDS ALOFT WILL BE NORTHWEST UP TO
60 KTS AT 12K FEET MSL AFTER 18Z.

&&

.PREV DISCUSSION...TODAY THROUGH THURSDAY...TRICKY SHORT-TERM
FORECAST IN REGARDS TO PRECIPITATION TODAY IN THE LOWER ELEVATIONS.
FACTORS IN FAVOR INCLUDE OVER 150 PERCENT OF NORMAL PW AND AN
ALREADY SATURATED ATMOSPHERE. FACTORS AGAINST INCLUDE ANTICYCLONIC
FLOW ALOFT AND MINIMAL MEASURABLE PRECIPITATION TUE AND TUE NIGHT.
IN THIS CASE WILL GO WITH THE FACTORS FAVORING PRECIPITATION.
UPSTREAM RADARS ARE FULL OF RAINFALL...WITH VERY HIGH ELEVATION
SNOWS...AND LIFT LOOKS GOOD EVEN IN THE VALLEYS FOR TODAY. NW FLOW
AT THE SURFACE ALSO FAVORS PRECIP IN THE LOWER ELEVATIONS. FOR
TONIGHT AND THU...PRECIP WILL BE CONFINED TO THE HIGHER ELEVATIONS
OF THE NORTH...MAINLY IN THE WEST CENTRAL MOUNTAINS. TEMPS WILL WARM
RAPIDLY WITH THE RIDGING ALOFT...WITH SLIGHTLY ABOVE NORMAL TEMPS
EVEN WITH PRECIP TODAY...AND THEN 5 TO 10 DEGREES ABOVE NORMAL
READINGS FOR THU. TEMPS WED NIGHT WILL ALSO BE 5 TO 10 DEGREES ABOVE
NORMAL...DUE LARGELY TO CLOUDS AND WINDS.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...MODELS AGREE ON A
PROGRESSIVE HIGH AMPLITUDE PATTERN. SIGNIFICANT DIFFERENCES DO NOT
SHOW UP UNTIL TUESDAY...WHEN THE ECMWF FALLS OUT OF PHASE WITH THE
GFS. ON FRIDAY A FLATTENING UPPER LEVEL RIDGE SUPPORTS THE MILDEST
TEMPERATURES SO FAR THIS SEASON...WITH MAX READINGS AROUND 10
DEGREES ABOVE NORMAL. A FEW LOCATIONS IN THE SNAKE RIVER VALLEY
COULD SEE 70 DEGREES. A DEEP UPPER LEVEL TROUGH MOVES INLAND  FRIDAY
NIGHT AND CROSSES THE INTERMOUNTAIN REGION SATURDAY AND SATURDAY
NIGHT. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS SYSTEM WILL
BE ENHANCED BY UNUSUALLY WARM TEMPERATURES AHEAD OF THE COLD
FRONT...PLUS STRONG WESTERLY FLOW AT MID LEVELS. SO EXPECT WINDY
CONDITIONS ACROSS MOST OF OUR AREA SATURDAY AFTERNOON AND EVENING.
PRECIPITATION LATE FRIDAY NIGHT THROUGH SATURDAY WILL RANGE FROM
ABOUT A TENTH OF AN INCH IN THE LOWER VALLEYS TO AROUND A THIRD OF
AN INCH WATER EQUIVALENT IN THE MOUNTAINS. FOLLOWING THE COLD
FRONT...SATURDAY WILL BE 15-20 DEGREES COOLER THAN FRIDAY.
TEMPERATURES WILL RECOVER TO NEAR NORMAL ON MONDAY AS AN UPPER LEVEL
RIDGE BUILDS IN BEHIND THE WEEKEND SYSTEM. CONFIDENCE DECREASES FOR
THE MONDAY NIGHT THROUGH TUESDAY PERIOD DUE TO MODEL DIFFERENCES...
BUT THE CONSENSUS IS COOLER TEMPERATURES WITH AN INCREASING CHANCE
OF SHOWERS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...GS
PREV DISCUSSION...SP
LONG TERM....JT
AVIATION.....JDS
Hazardous weather outlook, Mar 30, 5:49 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
549 AM MDT WED MAR 30 2011

IDZ011>016-028>030-033-ORZ061>064-311200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
549 AM MDT WED MAR 30 2011 /449 AM PDT WED MAR 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.